Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Can Diphenhydramine cause liver enzymes to be high? Drink alcohol?

CAN DIPHENHYDRMINE IN ZZZQUIL CAUSE MY LIVER ENZYMES TO BE HIGHER. I WENT TO THE DOCTOR BECAUSE I HAD SOME BLOOD WORK DONE AND MY LIVER ENZYMES CAME BACK A HIGH. THE NIGHT BEFORE I COULDN T GO TO SLEEP AND TOOK A LOT OF ZZZ QUIL AT 10 PM AND 3:30 AM. I WENT TO THE DOCTOR AT 8:00 AM THEY DID BLOOD WORK AGAIN AND THE RESULTS CAME UP HIGHER THAN THE LAST TIME. I HAVE T DRANK ANY ALCHOHOL IN A MONTH. AND EXERCISE REGULARLY AND AM IN A LOW CALORIE DIET .
Asked On : Mon, 17 Sep 2012
Answers:  1 Views:  1546
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
Hi Jboisxy,
Diphenhydramine should not affect your liver enzymes. The medication is metabolized in the liver, however it is not toxic to the liver. Zzzquil does not have acetaminophen or tylenol which is the one that most commonly can cause liver toxicity.
Many other issues can alter your liver enzymes, and it depends on which enzymes were elevated and how high above the normal values.
Common causes of liver enzyme abnormality include (but not limited to): alcohol, fatty liver, hepatitis B, hepatitis C, certain medications, stones in the biliary tree, autoimmune liver disease. If your liver enzymes are persistently elevated you should discuss with your doctor regarding further laboratory evaluation and depending upon results then an abdominal ultrasound.
Hope that helps.
Answered: Wed, 19 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions